Please use this identifier to cite or link to this item:
|Title:||Dose-dependent teratogenicity of valproate in mono- and polytherapy An observational study|
|Keywords:||Neurosciences & Neurology|
|Abstract:||Objective: To assess the risk of major congenital malformations (MCMs) in association with maternal use of valproic acid (VPA) in monotherapy or adjunctive therapy, and its relationship with dose. Methods: The analysis was based on prospectively acquired data from EURAP, a registry enrolling women treated with antiepileptic drugs (AEDs) in early pregnancy, in which the primary outcome is presence of MCMs at 1 year after birth. Exposure was defined as type and dose of AEDs at time of conception. A comparison was made among 3 exposure types: (1) VPA monotherapy (n = 1,224); (2) VPA combined with lamotrigine (LTG) (n=159); and (3) VPA combined with another AED but not LTG (n=205). Results: The frequency of MCMs at 1 year after birth was 10.0% for VPA monotherapy, 11.3% for exposures to VPA and LTG, and 11.7% for exposures to VPA + another (non-LTG) AED. Regardless of exposure group, the frequency of MCMs increased with dose of VPA, being highest at doses >= 1,500 mg/d (24.0% for monotherapy, 31.0% for VPA + LTG, and 19.2% for VPA + other AEDs), and was similar across treatment groups at the lowest VPA dose level of,700 mg/d (5.9% for monotherapy, 7.0% for VPA + LTG, and 5.4% for VPA + other AEDs). Conclusions: The risk of MCMs associated with VPA exposure increases with increasing VPA dose, both in the presence and in the absence of one concomitant AED, and appears to be related primarily to the dose of VPA.|
|Appears in Collections:||Journal Articles|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.